Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hiv meds and diarrhea
Aug 30, 2008

Dear Dr. Young,

Which hiv regiment(s) are least likely to cause diarrhea for a treatment naive person. I tend to have a lot of diarrhea and don't want hiv meds to add to this problem. Thank you very much.

Response from Dr. Young

Thanks for your post.

Most currently recommended HIV medication regimen are very well tolerated in the majority of patients. Among current treatments, it's the protease inhibitor regimens, particularly when used with ritonavir boosting, that result in greater rates of diarrhea, compared with NNRTI-based treatments.

The key thing about selecting treatments is to balance several factors-- viral, medical and personal. If your virus isn't drug resistance, then the decision is made by recognizing the potential for any medication to cause unwanted side effects with your body's particular set of conditions and your life style factors. Given that you already have issues with diarrhea, it would be important to have this fully evaluated, perhaps even before you start on medications.

I hope this helps,

BY



Previous
ER worker scared!!
Next
Facial Fillers now put off

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement